Generalized characters whose values on non-identity element are roots of unity

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We classify those generalized characters of a finite group G whose values on non-identity elements are all roots of unity, as long as a Sylow 2-subgroup of G does not have a cyclic subgroup of index 2.
Original languageEnglish
Pages (from-to)458-464
Number of pages7
JournalJournal of Algebra
Volume333
Issue number1
DOIs
Publication statusPublished - 1 May 2011

Fingerprint

Roots of Unity
Subgroup
Finite Group
Classify
Character

Keywords

  • generalized character

Cite this

Generalized characters whose values on non-identity element are roots of unity. / Robinson, Geoffrey R.

In: Journal of Algebra, Vol. 333, No. 1, 01.05.2011, p. 458-464.

Research output: Contribution to journalArticle

@article{10f3110b3214481b9ed68f8cf34bf55e,
title = "Generalized characters whose values on non-identity element are roots of unity",
abstract = "We classify those generalized characters of a finite group G whose values on non-identity elements are all roots of unity, as long as a Sylow 2-subgroup of G does not have a cyclic subgroup of index 2.",
keywords = "generalized character",
author = "Robinson, {Geoffrey R.}",
year = "2011",
month = "5",
day = "1",
doi = "10.1016/j.jalgebra.2011.02.008",
language = "English",
volume = "333",
pages = "458--464",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Generalized characters whose values on non-identity element are roots of unity

AU - Robinson, Geoffrey R.

PY - 2011/5/1

Y1 - 2011/5/1

N2 - We classify those generalized characters of a finite group G whose values on non-identity elements are all roots of unity, as long as a Sylow 2-subgroup of G does not have a cyclic subgroup of index 2.

AB - We classify those generalized characters of a finite group G whose values on non-identity elements are all roots of unity, as long as a Sylow 2-subgroup of G does not have a cyclic subgroup of index 2.

KW - generalized character

U2 - 10.1016/j.jalgebra.2011.02.008

DO - 10.1016/j.jalgebra.2011.02.008

M3 - Article

VL - 333

SP - 458

EP - 464

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

IS - 1

ER -